WASHINGTON, D.C. — The U.S. Food and Drug Administration announced that Alvogen, Inc., the makers of a transdermal fentanyl patch, must recall the product due to a labeling error. Using a mislabeled fentanyl patch could cause the patient to suffer an overdose, which could be fatal. The FDA indicated that small children and elderly patients, along with people who have never received fentanyl before, are the groups at the most significant risk for suffering a fatal overdose if administered the incorrect dose. Alvogen, Inc. initiated the recall program voluntarily with the knowledge and consent of the FDA.
Alvogen, Inc. announced that it distributed a small number of cartons of mislabeled transdermal fentanyl patches. The company acknowledged that the company distributed 50 mcg/h patches packaged in boxes marked 12 mcg/h. Alvogen, Inc. indicated that administering a 50 mcg/h dose erroneously may result in the patient suffering a fatal fentanyl overdose because the drug compresses the respiratory system and the patient could stop breathing. Consequently, the mismarked packages must be returned to the company to ensure patient safety.
Alvogen, Inc. determined that only two lots of its transdermal fentanyl patches were mislabeled. Lot 180060 bears the expiration date of 05/2020, and Lot 180073 has an expiration date of 06/2020. Alvogen, Inc. announced that the company distributed components of these lots across the United States to various pharmacies.
Alvogen Inc. advised people how to comply with this recall. Alvogen, Inc. said it would notify its customers by certified letter. Alvogen, Inc. requested that any pharmacy or distributed in possession of components of the affected lots to return the patches immediately to the company. Also, Alvogen, Inc. advised that any consumer who is wearing a patch that he or she suspects might be part of the recall campaign to remove the patch immediately and to contact his or her health care provider immediately. Patients must return any unused recalled products to the point of purchase for a replacement.
New York | Brooklyn | Queens | Long Island | New Jersey | Florida
Call us at: 1-800-YOURLAWYER (800-968-7529) | Schedule your free consultation
Have you lost a loved one due to a transdermal Fentanyl patch overdose?Click To Get A Free Case Review